Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 6, 2020, 6:45 PM EDT for Marion County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 6, 2020, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WGUS52 KJAX 062245
FFWJAX
FLC083-070145-
/O.NEW.KJAX.FF.W.0002.200606T2245Z-200607T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
645 PM EDT Sat Jun 6 2020
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Central Marion County in northern Florida...
* Until 945 PM EDT.
* At 644 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Lynne and Silver Springs Shores.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2927 8195 2924 8197 2920 8199 2916 8202
2915 8203 2915 8198 2916 8195 2905 8201
2904 8201 2904 8200 2904 8198 2904 8197
2909 8195 2913 8193 2923 8189 2927 8189
FLASH FLOOD...RADAR INDICATED
$$
23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:13 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 3:13 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
313 PM EDT Sat Jun 6 2020
...FLOOD WATCH THROUGH SUNDAY FOR SUWANNEE RIVER VALLEY...
...ISOLATED TORNADO POTENTIAL NE FLORIDA THROUGH THIS EVENING...
.NEAR TERM [through Sunday]...
A flash flood watch has been issued through Sun evening for our
western FL zones as widespread moderate to locally heavy rainfall
overspreads NE FL from the south. Deep tropical moisture will
remain in place (PWAT 2.5") with the area on the east side of TS
Cristobal as the storm approaches the LA Gulf Coast through Sun
afternoon. Waves of moderate to heavy rainfall with isolated
embedded tstorms will continue to pivot northward into the evening,
then tonight anticipate a more solid band of moderate to heavy
rainfall developing across north Florida as low level convergence
increases between a lifting frontal zones across south -central
FL and a persistent low level ridge axis holding firm just north
of the Altamaha River basin. This ridge will limit the northward
extend/expansion of the convective band into Sun, and generally
focus a W-E oriented swath of heavy rainfall generally near and
south of the I-10 corridor late tonight into Sunday morning.
Please refer to the below 'Hydrology' section for rainfall
outlook. Ridge strengthens north of the Altamaha Region Sun
afternoon, shunting corridor of heavy rain SSW toward the I-75
corridor of NE FL with drier mid level air (700-500 mb) decreasing
rain chances across SE GA and eastern NE FL into Sun evening.
In addition to heavy rainfall potential, there will be a low
tornado threat for NE FL into the evening with elevated 0-1 km
shear values 20-25 kts with low level ESE winds under increasing
SSW winds out of the GOMEX, with speeds increasing to 35-45 kts at
850 mb through 06z.
Cloudy skies, and warm humidity ESE to S flow will continue into
with daytime highs below normal in the 70s to low 80s and muggy
nighttime lows in the upper 60s to low/mid 70s.
.SHORT TERM [Monday through Tuesday]...
Mon...A weak pressure pattern in place across the local area as
the remnant low of Cristobal tracks northward across the lower MS
river valley and the 1000-700 mb ridge centers builds from the
Bahamas Mon and then over N FL into Tuesday. A ribbon of tropical
moisture (PWAT over 2") will rotate across our GA zones and toward
the Atlantic coast into Mon evening as steering flow weakens and
back slightly SSW between the low to our WNW and the ridge to the
SSE. This pattern will shift morning convection across our western
Gulf Coast zones across SE GA and toward the Atlantic coast into
the afternoon and evening. Main convective hazard will be locally
heavy rainfall with deep moisture and slow motion over the region.
High temperatures will trend below normal in the low/mid 80s with
muggy lows in the 70s.
Tue...Very slow storm motion under the mean layer 1000-700 mb
ridge and lingering high moisture (PWAT 1.8-2 inches) will
continue high rain chances over the local area, but with a more
diurnal sea breeze regime expected with both sea breezes
developing along the Atlantic and Gulf Coast, merging inland
between Highway 301 and I-75 into the late afternoon and early
evening. Very warm temps aloft with lack of strong forcing will
limit severe storm strength, but will continue the localized heavy
rainfall threat and increase the potential of convective wet
downbursts in stronger cells given more diurnal instability.
Temperatures will warm into the low 90s inland given less morning
cloud cover. Precip will gradually fade in coverage inland and
intensity into Tue night with linger clouds keep lows mild in the
low 70s. An approaching weak front from the NE will maintain a low
chance of mainly coastal showers and isolated tstorms through Wed
morning.
.LONG TERM [Wed through Sat]...
Wed & Thu...Elevated rain chances continue across the local area
with deep tropical moisture (PWAT over 2") lingering over the
region. A 'backdoor' cold front/trough axis is expected to shift
inland along the local Atlantic coast early Wed, with morning
showers and isolated tstorms shifting inland into the afternoon
and evening hours. This trough axis will converge with a southward
moving trough across GA Wed night into Thu, with elevated rain
chances continued across SE GA into Thu morning. A passing mid
level short wave trough will enhance convection across inland
areas Thu afternoon into Thu evening with a few stronger storms
possible given the enhanced forcing aloft with the main t'storm
hazards this period localized flooding rainfall potential and wet
downbursts due to precip loading. High temperatures will trend
near to below normal in the low/mid 80s given abundant cloud cover
and rain chances this period. Low temperatures will trend near to
above normal in the 70s.
Fri & Sat...Drier air finally begins to filter across the region
from the WNW as a mean layer mid/upper level trough deepens across
the eastern CONUS. PWAT content returns back toward climo values
in the 1.4.-1.6 inch range Fri with the linger surface front
across south GA. This front, combined with forcing from the sea
breezes and cooler temps aloft in the -7 to -9 degC range under
the deepening upper trough could bring a better chance of a few
stronger storms especially during the afternoon and evening,
although overall storm coverage will trend downward. Most
convection fades Fri evening with loss of diurnal heating,
however, a low chance of precip will continue across SE GA through
Sat morning where surface front will finally begin to edge farther
south. Sat morning into Sat afternoon, the front is expected to
shift south across NE FL with a drier airmass expected Sat night
as PWAT content falls below normal values (less than 1 inch)
trailing the frontal passage with a deep layer WNW flow over the
local area. High temperatures will trend back toward normal values
in the upper 80s to near 90 as deep moisture decreases with low
temperatures generally cooling back toward normal values in the
mid 60s inland to low 70s coast.
&&
.AVIATION...
[Through 18Z Sunday]
IFR ceilings are overspreading GNV, with MVFR ceilings moving over
the rest of the northeast FL terminals. VFR ceilings should
prevail at SSI through around 00Z, with conditions then
deteriorating overnight. Heavy showers will continue to move
northward from the FL peninsula after 20Z, with periods of IFR
visibilities possible towards 21Z at GNV and then towards 23Z at
the Duval County terminals and SGJ. Embedded thunderstorms will be
possible at the northeast FL terminals, mainly after 00Z.
Downpours and periods of IFR visibilities are expected to reach
SSI towards 02Z. Southerly surface winds sustained at 5-10 knots
at the Duval County terminals will shift to southeasterly this
afternoon, with sustained speeds increasing to 10-15 knots after
03Z. Southeasterly surface winds sustained at 5-10 knots at GNV
and SGJ will become easterly after 21Z, with sustained speeds
increasing to 10-15 knots after 00Z. Southerly surface winds
should increase to 5-10 knots at SSI this afternoon and will then
shift to southeasterly after 00Z, with sustained speeds increasing
to 10-15 knots.
&&
.MARINE...
Tropical Storm Cristobal will track northward toward the central Gulf
of Mexico Coast through Sunday with high pressure offshore of the Florida
Atlantic coast. Widespread rain with embedded thunderstorms will impact
the local waters through Sunday. South winds will increase tonight
and Sunday to marginal Small Craft Exercise Caution levels over the
outer waters with speeds 15-20 kts. Headlines are not expected beyond
Sun night with an extended period of SSE winds expected. High pressure
builds across south Florida Monday and Tuesday. A weak trough will
move across the local waters from the east Wednesday and merge with
a front across south Georgia. This front will linger across the region
Thursday and Friday.
RIP CURRENTS: Low Risk SE GA beaches today. Moderate risk NE FL
beaches today. Moderate risk for all beaches expected Sunday. Low
to marginally moderate risk of rips expected Mon-Tue given weak
winds. Elevated rip current risk returns Wed due to stronger
onshore flow.
&&
.FIRE WEATHER...
Persistent moderate to heavy rainfall with isolated embedded
thunderstorms will move south to north across the forecast area
through tonight and linger into Sunday across NE FL with low
daytime dispersion due to light winds and cloud cover. Rainfall
accumulations will generally range from 3-5 inches across NE
Florida through Sunday afternoon, with isolated higher amounts.
Rainfall amounts decrease across southeast Georgia with less than
1 inch total expected near the Altamaha River basin. Warmer, moist
southerly flow continues Monday with the highest coverage of
showers and storms in the afternoon.
&&
.HYDROLOGY...
Persistent, moderate to heavy rain shield will overspread the
local area from south to north through Sunday morning. Latest
consensus guidance continued to indicate widespread rainfall
totals through the next 24 hrs of 2-4 inches mainly south of the
I-10 corridor with locally higher amounts certainly possible
especially across the Suwannee River Valley and near the I-75
corridor. Recent CAMs including the HRRR, RAP and Nested NAM have
localized 6-9 inches through midday Sunday across parts of the
Suwannee River Valley. Issued a Flood Watch for our western tier
FL zones through Sunday evening, with localized flooding potential
for vulnerable urban areas including Jacksonville, Orange Park
and St. Augustine.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions including measured rainfall and
flood reports and/or damage by calling the office or tweeting us
@NWSJacksonville.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 80 72 88 72 / 60 70 30 70 20
SSI 73 79 74 86 75 / 70 70 30 50 20
JAX 71 79 72 89 74 / 90 90 30 60 20
SGJ 72 77 72 87 73 / 90 90 40 60 20
GNV 72 79 72 88 72 / 90 90 60 70 20
OCF 73 80 72 88 72 / 90 90 60 70 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Central Marion-
Eastern Alachua-Eastern Marion-Gilchrist-Hamilton-Northern
Columbia-Southern Columbia-Suwannee-Western Alachua-Western
Marion.
GA...None.
AM...None.
&&In the hours before
Local storm report, Jun 6, 5:16 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Jacksonville FL
516 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 SSE SANTOS 29.06N 82.08W
06/06/2020 M4.59 INCH Marion FL MESONET
A MESONET SITE MEASURED A STORM TOTAL DAILY RAINFALL OF
4.59 INCHES ALONG SE 108TH LANE IN BELLEVIEW. OTHER
OBSERATIONS AROUND THIS LOCATION MEASURED 3.5 TO 4.5
INCHES WITHIN THE PAST 2 HOURS.
&&
AENYEDISpecial weather statement, Jun 6, 5:25 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Jacksonville FL 525 PM EDT Sat Jun 6 2020 FLZ037-140-240-062215- Central Marion FL-Putnam FL-Eastern Marion FL- 525 PM EDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 615 PM EDT... * At 524 PM EDT, National Weather Service meteorologists were tracking showers and thunderstorms near Lake Delancy, or near Fort McCoy, moving north at 20 mph. * Winds in excess of 40 mph and minor flooding due to heavy rainfall is possible with this shower. * Locations impacted include... Palatka, Interlachen, Fort McCoy, Lake Delancy, Orange Springs, Hollister, Satsuma, Hog Valley and Mannville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2932 8176 2933 8198 2970 8192 2963 8162 TIME...MOT...LOC 2124Z 194DEG 15KT 2939 8186 SHASHY
Special weather statement, Jun 6, 5:37 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Jacksonville FL 537 PM EDT Sat Jun 6 2020 FLZ020-122-GAZ162-062215- Hamilton FL-Northern Columbia FL-Echols GA- 537 PM EDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...EASTERN HAMILTON AND SOUTHEASTERN ECHOLS COUNTIES UNTIL 615 PM EDT... * At 537 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Belmont, or near White Springs, moving north at 20 mph. * Winds in excess of 40 mph possible with this storm. * Locations impacted include... Belmont and Needmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3033 8257 3031 8271 3068 8290 3070 8260 TIME...MOT...LOC 2137Z 168DEG 18KT 3041 8269 SHASHY
Special weather statement, Jun 6, 6:02 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Jacksonville FL 602 PM EDT Sat Jun 6 2020 FLZ240-340-062230- Central Marion FL-Western Marion FL- 602 PM EDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL 630 PM EDT... * At 602 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles northwest of Wildwood, moving north at 25 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Ocala, Ocala Airport, Santos and Belleview. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2918 8229 2920 8205 2896 8206 2896 8227 TIME...MOT...LOC 2202Z 185DEG 22KT 2894 8216 SHASHY
Local storm report, Jun 6, 6:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 WNW BELLEVIEW 29.06N 82.07W
06/06/2020 M5.38 INCH MARION FL PUBLIC
A MESONET SITE MEASURED A STORM TOTAL DAILY
RAINFALL OF 5.38 INCHES ALONG SE 110TH ST IN
BELLEVIEW. OTHER OBSERATIONS AROUND THIS
LOCATION MEASURED 4 TO 5 INCHES.
&&
KCSpecial weather statement, Jun 6, 6:37 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Jacksonville FL 637 PM EDT Sat Jun 6 2020 FLZ037-140-240-340-062330- Central Marion FL-Putnam FL-Western Marion FL-Eastern Marion FL- 637 PM EDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND CENTRAL PUTNAM COUNTIES UNTIL 730 PM EDT... * At 636 PM EDT, National Weather Service meteorologists were tracking gusty showers and isolated thunderstorms along a line extending from near Lake Delancy to 6 miles north of Wildwood. Movement was north at near 30 mph. * Winds in excess of 45 mph and funnel clouds possible with these showers. * Locations impacted include... Fort McCoy, Lynne, Lake Delancy, Santos, Orange Springs, Ocklawaha, Silver Springs Shores, Lake Weir, Belleview and Hog Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2958 8194 2962 8164 2896 8195 2896 8219 TIME...MOT...LOC 2236Z 194DEG 27KT 2942 8184 2894 8206 SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:08 PM EDT | Flash Flood Watch | JAX | Alachua, Gilchrist, Marion, Suwannee | 14 hr |
| Jun 6, 2:36 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 6, 3:20 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 6, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
| Jun 6, 4:00 PM EDT | Tornado Warning | JAX | Marion | 45 min |
| Jun 6, 4:05 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Jun 6, 4:19 PM EDT | Special Weather Statement | JAX | Flagler | 26 min |
| Jun 6, 4:47 PM EDT | Special Weather Statement | JAX | Marion | 58 min |
| Jun 6, 5:01 PM EDT | Areal Flood Warning | JAX | Marion | 3 hr |
| Jun 6, 5:25 PM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| Jun 6, 5:37 PM EDT | Special Weather Statement | JAX | Hamilton | 38 min |
| Jun 6, 5:38 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
| Jun 6, 6:02 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Jun 6, 6:37 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 53 min |
| Jun 6, 6:54 PM EDT | Areal Flood Warning | JAX | Marion, Putnam | 3 hr |
| Jun 6, 6:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 28 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.